Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 142, NWS North Platte, NE

June 14, 20184 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 14, 2018, 8:04 PM MDT for 4 counties in Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2018, 8:04 PM MDT (02:04 UTC)
Expired
Jun 14, 2018, 8:30 PM MDT
In force
26 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chase County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE

The radar

The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2018-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2006 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2018-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2006 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
2999 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

231 
WUUS53 KLBF 150204
SVRLBF
NEC029-085-111-135-150230-
/O.NEW.KLBF.SV.W.0142.180615T0204Z-180615T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
904 PM CDT THU JUN 14 2018

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southwestern Perkins County in southwestern Nebraska...
  Chase County in southwestern Nebraska...
  Southwestern Lincoln County in southwestern Nebraska...
  Western Hayes County in southwestern Nebraska...

* Until 930 PM CDT/830 PM MDT/.

* At 902 PM CDT/802 PM MDT/, a severe thunderstorm was located south 
  in Kansas and was sending outflow winds into southwest 
  Nebraska.

  HAZARD...60 mph wind gusts at Imperial.

  SOURCE...ASOS.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Imperial, Grant, Wauneta, Madrid, Lamar, Enders, Enders Reservoir
  State Recreation Area, Champion, Chase, Center Dam Campground, Wild
  Horse Spring, Wanamaker State Wildfire Management Area, Area A
  Campground and Church Grove Campground.

This includes Highway 61 between mile markers 27 and 75.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

If on or near Enders Reservoir, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4035 10142 4055 10203 4098 10176 4060 10104
      4034 10130
TIME...MOT...LOC 0202Z 190DEG 42KT 4054 10169 

HAIL...<.75IN
WIND...60MPH
 
$$

Power
2 follow-up statements
070 
WWUS53 KLBF 150223
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
923 PM CDT THU JUN 14 2018

NEC029-085-111-135-150230-
/O.CON.KLBF.SV.W.0142.000000T0000Z-180615T0230Z/
Perkins NE-Chase NE-Lincoln NE-Hayes NE-
923 PM CDT THU JUN 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM
CDT/830 PM MDT/ FOR SOUTHWESTERN PERKINS...CHASE...SOUTHWESTERN
LINCOLN AND WESTERN HAYES COUNTIES...

At 920 PM CDT/820 PM MDT/, a severe thunderstorm was located over 
Kansas and sending out flow winds into southwest Nebraska.

HAZARD...60 mph wind gusts.

SOURCE...ASOS.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Imperial, Grant, Wauneta, Madrid, Lamar, Enders, Enders Reservoir
State Recreation Area, Champion, Chase, Center Dam Campground, Wild
Horse Spring, Wanamaker State Wildfire Management Area, Area A
Campground and Church Grove Campground.

This includes Highway 61 between mile markers 27 and 75.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION. This storm is producing 
widespread wind damage across from Hayes Center to Madrid. SEEK 
SHELTER NOW inside a sturdy structure and stay away from windows.

Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

If on or near Enders Reservoir, get away from the water and move 
indoors or inside a vehicle. remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4035 10142 4055 10203 4098 10176 4060 10104
      4034 10130
TIME...MOT...LOC 0220Z 190DEG 42KT 4076 10164 

HAIL...<.75IN
WIND...60MPH
 
$$

Power
136 
WWUS53 KLBF 150230
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
930 PM CDT THU JUN 14 2018

NEC029-085-111-135-150240-
/O.EXP.KLBF.SV.W.0142.000000T0000Z-180615T0230Z/
Perkins NE-Chase NE-Lincoln NE-Hayes NE-
930 PM CDT THU JUN 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERKINS...
CHASE...SOUTHWESTERN LINCOLN AND WESTERN HAYES COUNTIES HAS
EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 4035 10142 4055 10203 4098 10176 4060 10104
      4034 10130
TIME...MOT...LOC 0230Z 190DEG 42KT 4086 10162 

$$

Power

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 7:38 PM MDT, 26 minutes earlier.

Area forecast discussion, Jun 14, 7:38 PM MDT, 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
838 PM CDT Thu Jun 14 2018

.SHORT TERM...(This evening through Friday)
Issued at 232 PM CDT Thu Jun 14 2018

Valentine gets a heat advisory for a few hours this afternoon. The
heat abates by 8 pm.

The RAP, HRRR and NAMnest models indicate thunderstorms across the
front range and Laramie range will move northeast this evening
affecting wrn Neb. Isolated to perhaps scattered storm coverage is
expected west of highway 83. If the storms can survive the strong
700mb cap this evening, then isolated storm coverage could develop
for a few hours late tonight east of highway 83.

More prolific storm coverage is expected Friday afternoon across
Colo and WY which should move through wrn Neb in the evening and
reach highway 83 around midnight. Scattered storm coverage is
expected west of highway 83 which becomes isolated east of 83. A
cold front should move through wrn and ncntl Neb Friday morning,
perhaps providing focus for storm development Friday evening.

There is little change in the temperature forecast tonight and
Friday. Blended guidance plus bias correction suggested lows in the
60s to around 70 with highs in the mid 80s to mid 90s.

.LONG TERM...(Friday night through Thursday)
Issued at 232 PM CDT Thu Jun 14 2018

The NAM and GFS suggest a portion of the moisture from Pacific
tropical storm "Bud" will move across northwest Neb Saturday night;
a day sooner than previously suggested by the models. The models
raise precipitable water above 1.5 inches which should support a
locally heavy rainfall threat. WPC has responded with a marginal
risk of excessive rainfall generally north of a line from Alliance
to Valentine. The models carry this moisture across the remainder of
wrn and ncntl Neb Sunday.

Although a cold front will be draped across Neb Saturday and Sunday,
the forcing is mostly west of this region and emanates from an upper
low across the Wrn U.S.. The NAM and more so, the GFS, favor the
Nebraska Panhandle, wrn SD and ern WY for the best rainfall with the
western Sandhills on the edge of substantial rainfall.

The model blend temperature forecast Monday and beyond is cooler
than the previously forecast. The model consensus indicates
substantial cooling aloft with h700mb temperatures falling 10C or
cooler. Cooler temperatures are expected at 500mb also, generally
around -8 to -9 C. This cooler air aloft could support showers but
moisture is limited. Rain chances Tuesday and beyond are 20 percent
or less.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 835 PM CDT Thu Jun 14 2018

Some isolated thunderstoprms will try to move east into western
Nebraska this evening. Because of their isolated nature have just
carried vcts at both KVTN and KLBF. Mostly high clouds and some
mid clouds associated with thunderstorms. Storms are capable of
strong gusty winds as they pass. Skies will clear out after
midnight.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Power
Hazardous weather outlook, Jun 14, 2:19 PM MDT, 5 hours 45 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
319 PM CDT Thu Jun 14 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-152030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
319 PM CDT Thu Jun 14 2018 /219 PM MDT Thu Jun 14 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Potentially dangerous heat indices around 100 are underway in
Valentine. A heat advisory is in effect until 8 pm CDT across
eastern Cherry County.

Isolated severe thunderstorms are possible late this afternoon
and evening. The area of concern is generally along and north of a
line from Valentine to Antioch and the hazards is damaging wind
gusts.

Isolated strong thunderstorms are possible late afternoon and this
evening. The area of concern is generally west of highway 83
excluding the severe weather outlook area mentioned above. The
hazard is wind gusts to 55 mph.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A few strong or briefly severe thunderstorms are possible late
Friday afternoon and evening. The area of concern is generally
west of a line from O'Neill to North Platte to Imperial with the
severe weather hazards being large hail and wind damage. A few
storms may also be capable of producing locally heavy rainfall.

A few strong or briefly severe thunderstorms are possible late
Saturday afternoon and evening. The area of concern is generally
north of a line from Big Springs to Ewing. The severe weather
hazards will be large hail and wind damage. A few storms may also
be capable of producing locally heavy rainfall.

Thunderstorms are likely Sunday afternoon and Sunday night. The
potential for severe weather is uncertain at this time but some
storms could be capable of locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 14, 3:08 PM MDT, 4 hours 56 minutes before
Special Weather Statement
National Weather Service North Platte NE
308 PM MDT THU JUN 14 2018

NEZ022-142200-
Garden NE-
308 PM MDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN COUNTY UNTIL
400 PM MDT...

At 308 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Dalton, or 20 miles northeast of Sidney, moving
northeast at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lisco and Sugar Loaf Hill.

LAT...LON 4160 10264 4170 10244 4136 10238 4132 10261
      4139 10261 4140 10264
TIME...MOT...LOC 2108Z 242DEG 23KT 4141 10281

CDC
Special weather statement, Jun 14, 4:07 PM MDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
407 PM MDT THU JUN 14 2018

NEZ004-022-142245-
Sheridan NE-Garden NE-
407 PM MDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARDEN AND
SOUTHWESTERN SHERIDAN COUNTIES UNTIL 445 PM MDT...

At 406 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alliance Airport, or 9 miles southeast of Alliance, moving northeast
at 5 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Antioch, Miles Lake and Wickson Lake.

This includes Highway 2 between mile markers 96 and 107.

LAT...LON 4223 10265 4201 10243 4192 10267 4200 10268
      4201 10270 4209 10270 4210 10274 4213 10274
TIME...MOT...LOC 2206Z 232DEG 6KT 4202 10272

CDC
Special weather statement, Jun 14, 5:09 PM MDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
509 PM MDT THU JUN 14 2018

NEZ004-094-150000-
Sheridan NE-Western Cherry NE-
509 PM MDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND
SOUTHEASTERN SHERIDAN COUNTIES UNTIL 600 PM MDT...

At 508 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles north of Ellsworth, or 25 miles south of Rushville, moving
northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Morgan Lake, Billys Lake, Lone Butte, Highway 27 crossing the
Niobrara River, Smith Lake State Wildlife Management Area, Rock Hill,
Intersection of Highway 27 and Mills Road, Argo Hill and Bayonne.

This includes the following highways...
 Highway 20 between mile markers 107 and 115.
 Highway 250 between mile markers 17 and 35.

LAT...LON 4219 10231 4240 10260 4287 10211 4262 10175
TIME...MOT...LOC 2308Z 222DEG 33KT 4235 10234

Power
Local storm report, Jun 14, 7:12 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
812 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     S OSHKOSH               41.41N 102.34W
06/14/2018  E60 MPH          GARDEN             NE   PUBLIC

&&

JGOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:33 PM MDTSpecial Weather StatementLBFKeith42 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.